Alert archive / Louisiana / Wind Advisories in 2019
Wind Advisory 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 19, 2019, 3:40 AM CDT for 4 parishes in Louisiana. It took effect at Apr 19, 2019, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2019, 3:40 AM CDT (08:40 UTC)
- In effect from
- Apr 19, 2019, 12:00 PM CDT
- Expired
- Apr 19, 2019, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -144 m²/s²
- 0-3 km storm-relative helicity
- -103 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
325 WWUS74 KLCH 190840 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 340 AM CDT Fri Apr 19 2019 ...Wind Advisory in effect later today for I-10 southward... .Northerly winds behind a departing cold front will strengthen after sunrise today, with sustained wind speeds expected to reach 20 mph for much of the area along and south of the Interstate 10 corridor...especially along the Atchafalaya Basin. Winds will begin to relax later this afternoon. LAZ033-041>045-052>055-073-074-TXZ215-216-191700- /O.NEW.KLCH.WI.Y.0009.190419T1700Z-190419T2300Z/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson-Orange- Including the cities of Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 340 AM CDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... The National Weather Service in Lake Charles has issued a Wind Advisory, which is in effect from noon today to 6 PM CDT this evening. * TIMING...Wind speeds will increase through late morning, with strong northerly winds persisting through the afternoon. * WINDS...20 to 25 mph with higher gusts, especially over the Atchafalaya Basin. * IMPACTS...Strong northerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 25
3 follow-up statements
361 WWUS74 KLCH 191547 AAA NPWLCH URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lake Charles LA 1047 AM CDT Fri Apr 19 2019 ...Wind Advisory in effect this afternoon for I-10 southward... .Northerly winds behind a departing cold front will strengthen after sunrise today, with sustained wind speeds expected to reach 20 mph for much of the area along and south of the Interstate 10 corridor...especially along the Atchafalaya Basin. Winds will relax by early evening. LAZ033-041>045-052>055-073-074-TXZ215-216-200000- /O.EXT.KLCH.WI.Y.0009.190419T1700Z-190420T0000Z/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson-Orange- Including the cities of Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 1047 AM CDT Fri Apr 19 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Wind speeds will increase through late morning, with strong northerly winds persisting through the afternoon. * WINDS...20 to 25 mph with higher gusts, especially over the Atchafalaya Basin. * IMPACTS...Strong northerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 13
266 WWUS74 KLCH 192015 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 315 PM CDT Fri Apr 19 2019 ...Wind Advisory in effect this afternoon for I-10 southward... .Northerly winds behind a departing cold front will strengthen after sunrise today, with sustained wind speeds expected to reach 20 mph for much of the area along and south of the Interstate 10 corridor...especially along the Atchafalaya Basin. Winds will relax by early evening. LAZ033-041>045-052>055-073-074-TXZ215-216-200000- /O.CON.KLCH.WI.Y.0009.000000T0000Z-190420T0000Z/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson-Orange- Including the cities of Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 315 PM CDT Fri Apr 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Wind speeds will increase through late morning, with strong northerly winds persisting through the afternoon. * WINDS...20 to 25 mph with higher gusts, especially over the Atchafalaya Basin. * IMPACTS...Strong northerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 13
888 WWUS74 KLCH 200002 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 702 PM CDT Fri Apr 19 2019 ...WIND ADVISORY HAS EXPIRED... LAZ033-041>045-052>055-073-074-TXZ215-216-200115- /O.EXP.KLCH.WI.Y.0009.000000T0000Z-190420T0000Z/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson-Orange- Including the cities of Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 702 PM CDT Fri Apr 19 2019 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 18, 11:44 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 18, 11:44 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1144 PM CDT Thu Apr 18 2019
.DISCUSSION...
06z Taf issuance.
&&
.AVIATION...
Cold front now past LFT/ARA this evening, with fairly strong NW
winds 20-24 knots with gusts over 30 knots. This should be fairly
short lived, as winds expected to settle down to around 8-10
knots, along with the remainder of the terminals, for the remainder
of the overnight hours. However, the winds will pick back up by
15z Friday, expecting NW 15-18 kts with gusts around 25 knots. By
18z, sustained winds of 20-24 knots with gusts over 30 knots
expected as the pressure gradient tightens even further. Winds
expected to drop significantly by 00z Saturday.
DML
&&
.PREV DISCUSSION... /issued 954 PM CDT Thu Apr 18 2019/
UPDATE...
The band of showers continues to move southeastward, bcmg more
sctd and diminishing over inland areas while bcmg a more
continuous line over the coastal waters. Behind the band of
showers, skies are clearing and expect clr skies to prevail
overnight as the trough axis aloft moves east and drier air
spreads over the region. Winds will stay elevated overnight due to
a tight pres gradient between the departing front and high pres
building south over the high plains. Winds are progged to
strengthen during the day Friday, and this may require a Wind
Advisory for much of the area with some guidance suggesting
sustained wind speeds of 20-25 MPH with gusts over 30 MPH at
times during the aftn.
Adjusted evening PoPs some to account for ongoing showers, which
should dissipate by midnight or shortly thereafter. Also tweaked
hourly temps/dewpoints/winds to reflect obs/trends this evening
but this did not result in any significant changes to overnight
temps with lows expected to fall into the lower to middle 50s.
24
PREV DISCUSSION... /issued 622 PM CDT Thu Apr 18 2019/
UPDATE...
With main band of convection exiting the southeastern CWA, have
gone ahead and cancelled the Tornado Watch as well as the Flash
Flood Watch, and updated text products to reflect this. A small
band of post-frontal showers are crossing SE TX currently. Radar
trends indicate that these showers are beginning to diminish some,
but do not expect showers will completely dissipate for another
few hours so updated PoP grids to show these trends. Coastal flood
advisory will remain in effect through 7 PM, and anticipate at
least another update during the evening.
24
PREV DISCUSSION... /issued 610 PM CDT Thu Apr 18 2019/
DISCUSSION...
00Z Taf issuance.
AVIATION...
SHRA exiting lower Acadiana, with MVFR ceilings to prevail the
next few hours. Main cold front entering inland SE TX now and will
progress across the area this evening. Along and behind the front
will be a broken line of SHRA and MVFR ceilings. Thus, rough
expected times for the front and associated weather: BPT by
00-02z, AEX/LCH by 01-03z, LFT/ARA by 02-04z. Behind the front,
clearing will commence overnight, leaving VFR conditions for the
remainder of the period.
The main concern for Friday will be the strong northwest winds
behind the exiting front. Winds of 12-15 knots expected behind the
frontal passage this evening, drops off to around 8-10 knots
overnight. By 15z Friday, northwest winds of 15-18 kts with gusts
around 25 knots expected. By 18z, sustained winds of 20-24 knots
with gusts over 30 knots expected.
DML
PREV DISCUSSION... /issued 434 PM CDT Thu Apr 18 2019/
DISCUSSION...
The potential for severe weather and heavy rainfall is quickly
ending across the forecast area as the upper level storm system
moves off to the northeast, with dry slot wrapping around into the
forecast area, and a surface cold front also continues to advance
eastward. Just a little portion of lower Acadiana and the lower
Atchafalaya Basin will have a chance to see some strong
thunderstorms or some brief high rainfall rates. Would expect what
is left of the tornado watch and flash flood watch to be dropped
before 7 pm.
Coastal flood advisory still looking on track with water levels
around the Vermilion and Atchafalaya Bays increasing to near or
above 2 feet mean higher high water. Water levels are expected to
decrease later this evening after high tide ends and offshore flow
begins in earnest.
Cooler and more stable air will be moving in tonight behind the
cold front. Some wrap around moisture may bring some clouds and a
few light sprinkle type showers to northeast portions of the
forecast area on Friday. Otherwise, Good Friday looks to be much
cooler and also on the breezy side.
Still looking like very nice weather over the Easter weekend with
high pressure in control.
Rain chances return by the middle of next week as moisture return
off the Gulf increases and a weak frontal system tries to move
into the region.
Rua
MARINE...
Strong northwest winds behind a departing cold front will develop
this later this afternoon and evening and persist through Friday.
Frequent gusts to over Gale Force will be possible beyond 20 nm
during the overnight, and thus a Gale Warning will be in effect
for that area.
Winds will decrease by Friday night into the weekend as high
pressure settles over the region.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 51 68 44 74 / 20 10 0 0
LCH 53 72 48 75 / 20 10 0 0
LFT 54 70 48 74 / 10 10 0 0
BPT 52 72 48 76 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 10 AM to 7 PM CDT Friday for GMZ470-
472-475.
Gale Warning until 10 AM CDT Friday for GMZ470-472-475.
Small Craft Exercise Caution through Friday afternoon for GMZ430-
432-435.
Small Craft Advisory until 7 PM CDT Friday for GMZ450-452-455.
&&
AVIATION...08Hazardous weather outlook, Apr 18, 4:39 PM CDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 439 PM CDT Thu Apr 18 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 192145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 439 PM CDT Thu Apr 18 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight There will be a small chance of seeing severe weather or locally heavy rainfall until sunset for portions of lower Acadiana and the lower Atchafalaya Basin. Also, coastal flooding will be possible until early evening east of Freshwater Lock to the mouth of the Atchafalaya River .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-192145- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 439 PM CDT Thu Apr 18 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Strong and gusty northerly winds will develop behind a departing cold front. A gale warning for frequent gust over gale force will be in effect for the waters beyond 20nm with a small craft advisory within 20 nm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The strong and gusty offshore winds will persist into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:18 PM CDT | Small Craft Advisory | LCH | 30 hr | |
| Apr 19, 7:42 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 4 days |
| Apr 19, 4:21 PM CDT | Special Weather Statement | LCH | Avoyelles | 24 min |
| Apr 19, 4:49 PM CDT | Special Weather Statement | LCH | Avoyelles | 26 min |
Nearby
Wind Advisories in Louisiana, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.